A 57 year old man suffering from persistent atrial fibrillation - ProProfs Discuss
Topics
Products
Follow Us:

A 57-year-old man suffering from persistent atrial fibrillation started a treatment with digoxin, one tablet daily. Which of the following actions most likely mediated the therapeutic effect of digoxin in the present case?



A. Opening of CA++ channels of cardiac cell membranes
B. Stimulation of vagal activity
C. Blockade of CA++/Na+ exchanger
D. Blockade of Na+/K+ pump
E. Inhibition of phosphodiesterase

This question is part of

Block 11 Pharm heart failure
Asked by Daisy, Last updated: May 22, 2020

+ Answer
Request

1 Answer

John Smith

John Smith

Answered Sep 09, 2016

Stimulation of vagal activity-learning objective: describe the main action leading to the therapeutic effect of digoxin inatrial fibrillation.answer: bdigoxin is still used in persistent atrial fibrillation (even if it is no longer a first-line therapy)because it can decrease the av conduction, so decreasing the high ventricular rate. this isaccomplished by a stimulation of vagal activity due to:1) stimulation of vagal nucleus2) sensitization of carotid sinus baroreceptors3) facilitation of muscarinic transmission at the cardiac muscle cells.a, c, d) digoxin does have all these actions but these are important for the positive inotropicactivity, not for the decrease in the av conduction.e) cardiac glycosides do not inhibit phosphodiesterase.
 

Search for Google images
Select a recommended image
Upload from your computer
Search for Google images
Select a recommended image
Upload from your computer
Search for Google images
Select a recommended image
Upload from your computer

Email Sent
We have sent an email to your address "" with instructions to reset your password.